MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Codes Partial Blockage (1065); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 11/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: branch graft: zbis-12-61-58, lot #: ac908948 (right side); iliac leg (same side): zsle-16-74-zt, lot #: 4978647 (right side); iliac leg (opposite side): zsle-24-56-zt, lot #: 5234980 (left side); atrium icast: cat #: 85409, lot #: 21474907.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The completed investigation of the event reported under mdr #: 1820334-2019-00511 revealed thrombus formation was observed within the zenith flex aaa endovascular graft bifurcated main body device.The patient remains in the study.No other adverse events or interventions have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation: on (b)(6) 2020 cook became aware of an incident where during a postoperative imaging review an occlusion was noted in the complaint device zenith flex aaa endovascular graft bifurcated main body "rpn: tffb-32-125-zt lot: 4616202".The issue was originally reported by a physician at beaumont hospital- royal oak in royal oak, mi.This event was not originally reported by the customer, and no adverse effects were reported.A review of the complaint history, device history record, instructions for use (ifu), and quality control, as well as a visual inspection of imaging provided, were conducted during the investigation.The complaint device was not returned for evaluation; however, images were provided and sent for expert review.The reviewer observed increasing partial mural thrombus formation in the tffb main body graft between 12 and 48 months.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that the affected product us safe and effective for its intended use.A review of the device history record found no nonconformances or additional complaints associated with this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: indications for use: "4 warnings and precautions 4.1 general patients experiencing reduced blood flow through the graft limb and/or leaks may be required to undergo secondary interventions or surgical procedures.4.2 patient selection, treatment and follow-up the zenith flex aaa endovascular graft is designed to treat aortic neck diameters no smaller than 18 mm and no larger than 32 mm.The zenith flex aaa endovascular graft is designed to treat proximal aortic necks (distal to the lowest renal artery) of at least 15 mm in length.Iliac artery distal fixation site greater than 10 mm in length and 7.5 ¿ 20 mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair.Key anatomical elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (>60 degrees for infrarenal neck to axis of aaa or >45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<15 mm); an inverted funnel shape (greater than 10% increase in diameter over 15 mm of proximal aortic neck length); and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.In the presence of anatomical limitations, a longer neck may be required to obtain adequate sealing and fixation.Irregular calcification and/or plaque may compromise the attachment and sealing at the fixation sites.Necks exhibiting these key anatomical elements may be more conducive to graft migration or endoleak.Adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 16 french to 22 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.4.5 implant procedure systemic anti coagulation should be used during the implantation procedure based on hospital and physician preferred protocol.If heparin is contraindicated, an alternative anticoagulant should be considered.Use caution during manipulation of catheters, wires and sheaths within an aneurysm.Significant disturbances may dislodge fragments of thrombus, which can cause distal embolization or rupture of the aneurysm.5 adverse events 5.2 potential adverse events adverse events that may occur and/or require intervention include, but are not limited to: ¿ amputation; ¿ arterial or venous thrombosis and/or pseudoaneurysm ;¿ claudication (e.G., buttock, lower limb); ¿ death; ¿ embolization (micro and macro) with transient or permanent ischemia or infarction; ¿ endoprosthesis: occlusion; ¿ graft or native vessel occlusion; ¿ renal complications and subsequent attendant problems (e.G., artery occlusion, contrast toxicity, insufficiency, failure).8 patient counseling information: device-related risks include occlusion, endoleak, aneurysm enlargement, fracture, potential for reintervention and open surgical conversion, rupture and death.11 directions for use: 11.1 bifurcated system; 11.1.8 contralateral iliac leg placement and deployment; 3.Introduce the contralateral iliac leg delivery system into the artery.Advance slowly until the iliac leg graft overlaps at least one full iliac leg stent (i.E., proximal stent of iliac leg graft) inside the contralateral limb of the main body.If there is any tendency for the main body graft to move during this maneuver, hold it in position by stabilizing the gray positioner on the ipsilateral side.4.Confirm position of distal end of the iliac leg graft.Reposition the iliac leg graft if necessary to ensure both internal iliac patency and a minimum overlap of one full iliac leg stent (i.E., proximal stent of iliac leg graft, maximum overlap of 1.5 stents) within the main body endovascular graft.11.1.11 ipsilateral iliac leg placement and deployment 2.Advance slowly until the ipsilateral iliac leg graft overlaps a minimum of one full iliac leg stent (i.E., proximal stent of iliac leg graft) inside the ipsilateral limb of the main body.3.Confirm position of distal end of the iliac leg graft.Reposition the iliac leg graft if necessary to ensure internal iliac patency." based on the information provided, inspection of the product imaging, and the results of the investigation, a definitive cause for the thrombus was determined to be a result of a known inherent risk of these devices.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was submitted.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9623432
Report Number1820334-2020-00188
Device Sequence Number16824544
Product Code MIH
UDI-Device Identifier10827002484303
UDI-Public(01)10827002484303(17)151101(10)4616202
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2015
Device Model NumberN/A
Device Catalogue NumberTFFB-32-125-ZT
Device Lot Number4616202
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Patient Age62 YR